Many people have lots of concerns regarding pain killers, many others use pain killers without worrying much. Whatever may be the reasons for using pain killers, let us try to understand whether using pain killers affects your health and cause any side effects.
What is the mode of action of ibuprofen?
NSAIDs (Non-steroidal Anti-inflammatory Drugs) like naproxen and ibuprofen work by blocking some pain killers. They act by inhibiting the production of prostaglandins that are linked to both inflammation and pain. Ibuprofen is used treat a broad range of conditions including body pain, arthritis pain, headache, back pain and lupus.
What are the side effects of ibuprofen?
The possible side effect of ibuprofen is skin issues, skin blisters or rashes on the skin. After taking ibuprofen if you notice blister, redness or rash, immediately see your doctor. The other side effects of NSAIDs include internal bleeding especially intestinal bleeding. The individuals who are at high-risk of such bleeding may include those with a family history of ulcers, heart disease or those who are taking blood thinners like coumadin or warfarin or corticosteroid like prednisone.
Do your headaches get worst if you take ibuprofen for long?
This is something quite significant and knowing it is very important. Most of us take acetaminophen or ibuprofen to relieve headache or pain, but prolong usage of ibuprofen could make the situation even worst. Those who take headache pills several times a week may sometimes get in the web of taking more and more – which means the more they depend on the medicine the more they need. In such a worst cycle if they stop taking the medicine, their headaches become even worst and come with a high intensity – rebound headaches. If you have such an issue, immediately see a neurologist.
Which is the most likely side effect of acetaminophen?
Acetaminophen used in correct dosage is safe for most of the people who use it. But they should first know which is the correct dose and how long can they use it after discussing with their doctor. Excessive usage of acetaminophen is one of the major cause of liver damage in India. It is therefore better to follow the instructions provided with the drug description. If your requirement surpasses the recommended dosing, then ensure that you inform your doctor regarding this for proper guidance.
Does Frequent usage of NSAIDs increase the risk of having a heart attack?
Many studies have shown that frequent or excessive usage of NSAIDs has been linked to increased risk of heart attacks and strokes. This does not mean that people should altogether stop using them, but rather use such medicines as and when required only for a few days. First-of-all, determine the best low dose that works fine for you and stick to that dose as long as you require it. Increasing the dose, depending too heavily on a high dose for long may augment the risk further. Those who have heart disease should talk to their doctor prior to taking NSAIDs.